Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Throwing up after taking meds.

(1/2) > >>

Mouse:
I've been throwing up a lot recently. Not everyday, actually some days I'll go like three/four days without throwing up but occasionally I'll throw up multiple times a day. It's completely random. But it's not like really hardcore throwing up. It doesn't hurt so bad.

But, a few times I've thrown up like soon after taking them. Anywhere from a half hour to an hour after taking them. I'm nervous that maybe I've thrown them up as well. I'll be honest and say I haven't checked, erm, mostly because looking at what I threw up makes me feel like I'm going to throw up again.  :-\ But eh.

But if I do so again, I suppose I'll have to suck it up and check. My question is basically if I do find that I've thrown up what I've taken, what do I do? Do I take another dose? Do I wait?

J.R.E.:
Hello Jaser,

I haven't had this problem, but I believe this is definitely serious enough, for you to discuss with your doctor. If you are vomiting, and the meds have not been absorbed, you risk the chance of resistance.

The following link, from "the body" Gives some good info, and how to possibly deal with nausea, from taking over the counter drugs to help alleviate it, to prescription drugs.

Click below :

http://www.thebody.com/gut/gut_3_nausea.html


Definetely talk to your doctor Jaser, don't let this go on...



Take Care of yourself-------Ray

Christine:
Hi,
This past year I have had a huge amount of stomach/ intestinal problems, including throwing up for days on end. I had to carry around my "vomit bucket" everywhere I went because it would just hit. Sorry, I know that is gross.

First thing is to call your doctor. You might have a stomach bug, or food poisoning...something that needs to be addressed and corrected. Have you changed any meds recently? Could be a side effect.

I had food poisoning, and then bad reactions to Invirase and Lexiva.

I also threw up a few times after taking the meds, and called the doctor to see what I should do. I was told it takes about 20-30 minutes for the drugs to get into your system. I don't know if that applies to all drugs or just the ones I was taking. So, again, I would call your doctor and ask them what to do.

Christine

doyourowndamndishes:
Hi Mouse,

Sorry to hear you are having a rough time with your tummy.  What Christine mentioned about time I was told too.  My hiv pharmacist said if you can keep them down for 15-30 minutes then enough of the medications will have been absorbed into the body.  One rule of thumb is that if you throw up pills or if when you throw up it's very foamy, like the pills had not been totally digested, it safe to take another dose.  If you can wait at least 15 minutes (I'd talk to your doctor about window periods as I am not sure if different drugs have different time frames) you should be fine.  BTW, are you on any meds right now and for how long.  The only reason I ask is that if you are new to a particular drug, you may have to hang in there for up to 8 weeks before the body adjusts.  In the mean time see you doctor if it persists.  I know some friends of mine use gravol to help them keep things down.  Also, if you are not taking meds with food you may want to try as food often helps with the absorption as well as making it not so harsh on the stomach.

I hope things get better soon.  Please keep in touch to let us know how you are doing.

Cheers,

Alan

Mouse:
Yeah, recently I started taking Combivir and Reyataz and Norvir because I was having a lot of trouble with Kaletra and it was making it difficult for me to actually keep taking them and stuff. And I got sort of stubborn. I'm pretty sure I'm getting sick because of the new meds I'm taking. And my stomach has been hurting a lot.

I seriously fully intend on getting something from my doctor to help with the throwing up thing.

I just, erm, haven't yet.  :-\

But I will.

So far I've actually felt fine today. So no throwing up yet again to report of. I take the Combivir at 10am/10pm and everything else at night.

Actually, that's another thing I wanted to ask but I never got around to. I'll have to start getting up around 6am everyday starting at August when school restarts again. I won't be home to take the meds at 10am like I have been. I really really really really do not want to take anything at school. Really really really. Is it okay to move around when I take them when school starts? Like 6am/6pm as opposed to 10am/10pm? When I started taking the new meds I kind of based it around what I'm doing in the summer, and that's not getting up too early and stuff.

Navigation

[0] Message Index

[#] Next page

Go to full version